Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 9, NWS Elko, NV

March 25, 2008Elko County, Nevada

NWS Elko, NV issued this wind advisory at Mar 25, 2008, 3:13 PM PDT for Elko County, Nevada. It took effect at Mar 26, 2008, 11:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2008, 3:13 PM PDT (22:13 UTC)
In effect from
Mar 26, 2008, 11:00 AM PDT
Expired
Mar 26, 2008, 11:00 PM PDT
In force
12 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2008-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2008-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 252213
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
313 PM PDT TUE MAR 25 2008

...STRONG WINDS COMING TO EXTREME EASTERN ELKO COUNTY...

.A STRONG COLD FRONT WILL BE MOVING THROUGH NORTHERN NEVADA
WEDNESDAY BRINGING WITH IT SOME STRONG WEST TO NORTHWEST WINDS FOR
WEDNESDAY AFTERNOON AND EVENING.

NVZ033-261015-
/O.NEW.KLKN.WI.Y.0009.080326T1800Z-080327T0600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
313 PM PDT TUE MAR 25 2008

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY. 

WINDS WILL BE INCREASING BY THE AFTERNOON ACROSS EXTREME EASTERN
ELKO COUNTY ON WEDNESDAY. WEST WINDS ARE EXPECTED TO BLOW AT 20 TO 35
MPH WITH GUSTS TO 50 MPH. THESE WINDS ARE EXPECTED TO REMAIN
STRONG THROUGH THE EVENING HOURS BEFORE STARTING TO DECREASE
DURING THE EARLY MORNING HOURS THURSDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KLKN 262117
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
217 PM PDT WED MAR 26 2008

NVZ033-270600-
/O.CON.KLKN.WI.Y.0009.000000T0000Z-080327T0600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
217 PM PDT WED MAR 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

WEST WINDS WILL CONTINUE TO BE SUSTAINED OVER 30 MPH WITH GUSTS
AROUND 45 MPH THROUGH THE EVENING HOURS. WINDS WILL START TO
DECREASE ACROSS THE AREA AROUND MIDNIGHT PDT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KLKN 270543
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1043 PM PDT WED MAR 26 2008


NVZ033-270645-
/O.EXP.KLKN.WI.Y.0009.000000T0000Z-080327T0600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
1043 PM PDT WED MAR 26 2008

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

WINDS HAVE DECREASED BELOW ADVISORY LEVELS THIS EVENING BUT WILL
REMAIN BREEZY THE REMAINDER OF THE NIGHT AND ON THURSDAY.

$$

CEC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 25, 2:20 PM PDT, 53 minutes earlier.

Area forecast discussion, Mar 25, 2:20 PM PDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
220 PM PDT TUE MAR 25 2008

.SYNOPSIS...TEMPERATURES WILL DROP AS WINDS PICK UP FOR THE SECOND
HALF OF THE WEEK AS A TROUGH OF LOW PRESSURE MOVES ACROSS NORTHERN
NEVADA. PRECIPITATION WILL BE LIGHT AND SHOULD REMAIN IN NORTHERN
NEVADA. THIS SYSTEM WILL MOVE ON BY THE END OF THE WEEK. ANOTHER
SYSTEM WILL AFFECT THE SILVER STATE OVER THE WEEKEND. &&

.SHORT TERM...TONIGHT THROUGH FRIDAY. WINDS WILL CONTINUE TO BE THE
MAIN CONCERN IN THE SHORT TERM AS ZONAL FLOW REMAINS ACROSS THE
REGION.  THERE WILL ALSO BE SOME WIDELY SCATTERED TO SCATTERED RAIN
AND SNOW SHOWERS ACROSS THE NORTHERN HALF OF THE CWA FROM TIME TO
TIME AS SOME WEAK DISTURBANCES MOVE THROUGH THE FAST FLOW AND UPPER
JET MOVES INTO FAR NORTHERN NV. THE BEST CHANCE FOR PRECIP MAKING IT
SOUTH OF I-80 WILL BE WED NIGHT AS THE BEST PUSH OF COLDER AIR MOVES
IN FROM THE NORTH. WINDS OVER THE NEXT FEW DAYS WILL REMAIN BREEZY TO
WINDY ACROSS MOST OF THE CWA. FAVORABLE FLOW FOR EXTREME EASTERN
ELKO COUNTY TO REACH AT LEAST WIND ADVISORY CRITERIA WED AFTN AND
EVENING. WILL ISSUE A WIND ADVISORY FROM 18Z WED TO 06Z THU FOR THIS
AREA. ELSEWHERE WILL GO WITH 20-30MPH WITH GUSTS TO 40 MPH. WILL HAVE
TO WATCH THE LEE OF THE RUBIES GOING INTO WED NIGHT AS 50KT CORE OF
WINDS MOVES OVER THEM AND COULD SEE SOME STRONG GUSTS IN THE RUBY AND
CLOVER VALLEY AREAS. TEMPERATURES WILL BE COOLING OFF AS WELL WITH
HIGHS WED ABOUT 10 DEGREES COOLER THAN TODAY NORTHERN CWA AND ANOTHER
10 DEGREES COOLER FOR THU. THE FAR SOUTH WILL NOT COOL OFF UNTIL THU
WITH FRONTAL PASSAGE DOWN THERE NOT UNTIL WED NIGHT. JMG

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. TROUGH MOVING THROUGH THE
PAC NW FRIDAY NIGHT WILL BRING THE THREAT OF SNOW SHOWERS TO ELKO
AND HUMBOLDT COUNTIES. SNOW AMOUNTS ARE EXPECTED TO BE ONE TO THREE
INCHES OVER THE JARBIDGE MOUNTAINS...WITH GENERALLY LESS THAN AN
INCH OF SNOW OVER THE REST OF NORTHERN NEVADA. SPLITTING FLOW OVER
THE GREAT BASIN WILL EXPAND THE THREAT OF SNOW SHOWERS INTO CENTRAL
NEVADA SATURDAY AND SUNDAY. QPF AMOUNTS ARE VERY LOW OVER THE
WEEKEND...WITH ANY AREAS THAT DO GET A SNOW SHOWER...EXPECTED TO
RECEIVE LESS THAN AN INCH OF NEW SNOW. AT THIS TIME...THE BEGINNING
OF NEXT WEEK LOOKS TO BE PARTLY TO MOSTLY CLOUDY...AND DRY. ROOD &&

.AVIATION...A FEW SHOWERS ARE EXPECTED ACROSS NORTHERN NEVADA
THROUGH WEDNESDAY EVENING...MAINLY NORTH OF THE KWMC AND KEKO
TERMINALS...WITH MVFR CONDITIONS POSSIBLE IN SOME OF THESE SHOWERS.
OTHERWISE VFR CONDITIONS EXPECTED ELSEWHERE. &&

LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR NVZ033 FROM 18Z
WED TO 06Z THU.
Hazardous weather outlook, Mar 24, 3:23 PM PDT, 23 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
323 PM PDT MON MAR 24 2008

NVZ013-030>037-251100-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
323 PM PDT MON MAR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA.

.DAY ONE...TONIGHT.

SOLATED SHOWERS ARE EXPECTED ACROSS EXTREME NORTHERN NEVADA AS A LOW
PRESSURE SYSTEM APPROACHES FROM THE PACIFIC NORTHWEST. SNOW LEVELS
WILL BE FALLING TO AROUND 6000 FEET THROUGH THE NIGHT.

.DAYS TWO THROUGH SIX...TUESDAY THROUGH SUNDAY.

TUESDAY...AS THE PACIFIC LOW PRESSURE SYSTEM MOVES CLOSER...SOME
LOCALLY WINDY CONDITIONS ARE POSSIBLE WITH ISOLATED SHOWERS
CONTINUING NORTH OF INTERSTATE 80. SNOW LEVELS WILL LOWER TO AROUND
5500 FEET.

WEDNESDAY...A COLD FRONT WILL BEGIN MOVING THROUGH THE STATE AND
SHOWER ACTIVITY WILL SPREAD SOUTH OF INTERSTATE 80. STRONG WINDS ARE
POSSIBLE AHEAD OF THE FRONT THROUGHOUT NORTHERN AND CENTRAL NEVADA
AND SNOW LEVELS WILL BE LOWERING TO THE VALLEY FLOORS. AS THE COLD
FRONT MOVES THROUGH WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT WINDS
ARE EXPECTED TO INCREASE TO 20 TO 35 MPH WITH GUSTS TO AROUND 50
MPH...SOME AREAS IN THE LEE OF THE RUBIES COULD EXPERIENCE WIND
GUSTS IN EXCESS OF 60 MPH WEDNESDAY NIGHT.

PERIODS OF UNSETTLED CONDITIONS WILL OCCUR THROUGH THE REMAINDER OF
THE WEEK. ANOTHER STRONG WEATHER SYSTEM IS CURRENTLY TIMED FOR
SATURDAY.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

JMG

Nearby

Wind Advisories in Nevada, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.